MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. COUNTOURFLEX(TM) CALF IMPLANT TEXTURED (CARLSEN STYLE)

IMPLANTECH ASSOCIATES, INC. COUNTOURFLEX(TM) CALF IMPLANT TEXTURED (CARLSEN STYLE)
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect-clinical code: failure of implant health effect-impact code: surgical intervention investigation-type: actual device was evaluated, production records were reviewed and trend analysis performed.Investigation-findings: though breakage was confirmed, evidence of damage characteristic of sharp instrument was identified (usage problem) investigation-conclusions: product labeling warn that explant surgery may be indicated at any time, and that care should be taken to avoid damage to the implant with sharp instruments.Findings suggest that unintended use error (sharp instrument damage) may have contributed to reported breakage, however exact cause has not been established.
 
Event or Problem Description
Complainant reported that patient had calf implant explanted more than seven years post-operatively due to it being broken into pieces.The device was replaced with another calf implant.

Brand Name
COUNTOURFLEX(TM) CALF IMPLANT TEXTURED (CARLSEN STYLE)
Common Device Name
CALF IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
Manufacturer (Section G)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
Manufacturer Contact
craig arthur
6025 nicolle street, suite b
ventura, CA 93003
8053399415
MDR Report Key20604283
Report Number2028924-2024-00001
Device Sequence Number15302109
Product Code MIB
UDI-Device IdentifierM724CCB7TC1L1
UDI-Public+M724CCB7TC1L1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K982688
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2020
Device Model NumberN/A
Device Catalogue NumberCCB7-T-C1L
Device Lot Number872738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CCB7-T-C2L (CALF IMPLANT)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale